Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dualizing complexes of affine semigroup rings


Authors: Uwe Schäfer and Peter Schenzel
Journal: Trans. Amer. Math. Soc. 322 (1990), 561-582
MSC: Primary 13D45; Secondary 13C15, 13H10, 52B20
DOI: https://doi.org/10.1090/S0002-9947-1990-1076179-6
MathSciNet review: 1076179
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For an affine semigroup ring we construct the dualizing complex in terms of the semigroup and the homology of the face lattice of the polyhedral cone spanned by the semigroup. As a consequence there are characterizations of locally Cohen-Macaulay rings, Buchsbaum rings, and Cohen-Macaulay rings as well as Serre's condition $ {\mathcal{S}_l}$.


References [Enhancements On Off] (What's this?)

  • [BSS] H. Bresinsky, U. Schäfer and P. Schenzel, On the canonical module of monomial curves, Comm. Algebra 15 (1987), 1799-1814. MR 898293 (88g:14049)
  • [Br] A. Brønsted, An introduction to convex polytopes, Springer, Berlin-Heidelberg-New York, 1983. MR 683612 (84d:52009)
  • [DI] L. E. Dickson, Finiteness of the odd perfect and primitive abundant numbers with $ n$ distinct prime factors, Amer. J. Math. 35 (1913), 413-422. MR 1506194
  • [F] J. Folkman, The homology groups of a lattice, J. Math. Mech. 15 (1966), 631-636. MR 0188116 (32:5557)
  • [GSW] S. Goto, N. Suzuki and K. Watanabe, On affine semigroup rings, Japan J. Math. 2 (1976), 1-12. MR 0450257 (56:8553)
  • [GW1] S. Goto and K. Watanabe, On graded rings. I, J. Math. Soc. Japan 30 (1978), 172-213. MR 494707 (81m:13021)
  • [GW2] -, On graded rings. II. ( $ {{\mathbf{Z}}^n}$-graded rings), Tokyo J. Math. 2 (1976), 237-261.
  • [Gb] W. Gröbner, Über Veronesesche Varietäten und deren Projektionen, Arch. Math. 16 (1965), 257-264. MR 0183712 (32:1191)
  • [Gr] A. Grothendieck, Local cohomology (notes by R. Hartshorne), Lecture Notes in Math., vol. 41, Springer-Verlag, Berlin-New York, 1967. MR 0224620 (37:219)
  • [Ha] R. Hartshorne, Residues and duality, Lecture Notes in Math., vol. 20, Springer-Verlag, Berlin-New York, 1966. MR 0222093 (36:5145)
  • [HK] J. Herzog and E. Kunz, Der kanonische Modul eines Cohen-Macaulay-Rings, Lecture Notes Math., vol. 238, Springer-Verlag, Berlin-New York, 1971. MR 0412177 (54:304)
  • [Hol] M. Hochester, Rings of invariants of tori, Cohen-Macaulay rings generated by monomials, and polytopes, Ann. of Math. 96 (1972), 318-337. MR 0304376 (46:3511)
  • [Ho2] -, Cohen-Macaulay rings, combinatorics, and simplicial complexes, Proc. Oklahoma Ring Theory Conference, Lecture Notes in Pure and Appl. Math., vol. 26, Marcel Dekker, New York, 1977, pp. 171-223. MR 0441987 (56:376)
  • [I1] M.-N. Ishida, Torus embeddings and dualizing complexes, Tôhoku Math. J. 32 (1980), 111-146. MR 567836 (81e:14005)
  • [I2] -, The local cohomology groups of an affine semigroup ring, Commutative Algebra and Algebraic Geometry, in Honor of M. Nagata, Kinokuniya, Tokyo, 1988, pp. 209-221. MR 977758 (90a:13029)
  • [KKMS] G. Kempf, F. Knudsen, D. Mumford and B. Saint-Donat, Torodial embeddings, Lecture Notes in Math., vol. 339, Springer-Verlag, Berlin-New York, 1973. MR 0335518 (49:299)
  • [Ku] E. Kunz, Einführung in die kommuiative Algebra und algebraische Geometrie, Viewig, Braunschweig-Wiesbaden, 1980. MR 562105 (82c:14001)
  • [Sf] U. Schäfer, Vollständige Durchschnitte unter den affinen Haigruppenringen, in preparation.
  • [Sch] P. Schenzel, Dualisierende Komplexe in der lokalen Algebra und Buchsbaumringe, Lecture Notes in Math., vol. 907, Springer-Verlag, Berlin-New York, 1982. MR 654151 (83i:13013)
  • [Se] J.-P. Serre, Algèbre locale--Multiplicitès, Lecture Notes in Math., vol. 11, Springer-Verlag, Berlin-New York, 1965.
  • [Stl] R. P. Stanley, Hilbert functions of graded algebras, Adv. in Math. 28 (1978), 57-83. MR 0485835 (58:5637)
  • [St2] -, Combinatorics and commutative algebra, Boston, Mass., 1983. MR 725505 (85b:05002)
  • [St3] -, Linear diophantine equations and local cohomology, Invent. Math. 68 (1982), 175-193. MR 666158 (83m:10017)
  • [SV] J. Stückrad and W. Vogel. Buchsbaum rings and applications, Springer, Berlin, 1986. MR 881220 (88h:13011a)
  • [TH] N. V. Trung and L. T. Hoa, Affine semigroups and Cohen-Macaulay rings generated by monomials, Trans. Amer. Math. Soc. 298 (1986), 145-167. MR 857437 (87j:13032)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13D45, 13C15, 13H10, 52B20

Retrieve articles in all journals with MSC: 13D45, 13C15, 13H10, 52B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-1076179-6
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society